Hello from JustAnswer.
When a doctor prescribes levodopa/carbidopa, that usually is because of a diagnosis of Parkinson
’s disease, and it is common for Parkinson’s disease to cause slowed muscular activity and a shuffling gait. The levodopa/carbidopa is the usual first-line medicine for Parkinson’s disease and generally works well, although the medicine will obviously work better if taken regularly. It may be necessary for you to oversee the administration of the medicine to assure that the medicine is being taken regularly.
However, the other concern with this history is whether he is also developing clinical depression. It is fairly common for patients with Parkinson’s disease to also have problems with clinical depression. Doctors may prefer to see how well the person responds to the levodopa/carbidopa, but if the symptoms are more severe, it would be appropriate to also consider treatment with an antidepressant
Folic acid and vitamin B12 deficiency will cause a red blood cell deficiency, but it also would be appropriate to assure that the red blood count has improved with the vitamin supplementation, as continued low blood count can contribute to his symptoms.
So, the most important first step would be to assure regular use of the levodopa/carbidopa and if the symptoms are more significant to also discuss the use of an antidepressant and rechecking the blood count with his doctor.
If I can provide any further information, please let me know.